|Drop in red blood cells fairly new patient
May 18, 2013
I am a fairly newly diagnosed patient on Truvada and Insentress and am also a diabetic. I have been a diabetic for over 20 years. During my recent labs 10 days ago my red blood cell count has dropped to the lower percentage of 3.97. My doctor just sent me an email informing that I should come in to check out, and investigate the problem. I have been meeting the challenges of both HIV and diabetes with a courageous spirit but am nervous about my red blood cell count having something to do with kidneys or a side effect of the Truvada. I attend a fairly notable institution for health and want to run any and all test to get this problem under control you have any suggestions and is this something I should worry about?
| Response from Dr. Holodniy
You don't indicate what your starting RBC count was or whether you are a man or women, which makes a difference, as the normal levels are different based on gender. It is also important to note what the other laboratory results for your blood counts are and whether anything else was abnormal. An isolated drop in RBC count without changes in other values would likely be not significant unless someone had acute blood loss. It is unlikely the HIV medications you are taking would cause this result in isolation.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How To Build Red Blood Cells In Hiv Patients?
- Weight Gainer That Helps Build Red Blood Cells In Hiv Patients
- Symptoms Of Aids Patients Who Have No Red Blood Cells
- AIDS Diagnosis After Being Newly HIV Positive
- Are Night Sweats Common In Acute Hiv Infection?
- Cause Of Inflamation Of Lymph Nodes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.